MAUDE Adverse Event Report: DEPUY MITEK LLC US MILAGRO INTSCR 11X30MM *EA; ORTHOPAEDIC BONE SCREW, BIOABSORBABLE

DEPUY MITEK LLC US MILAGRO INTSCR 11X30MM *EA; ORTHOPAEDIC BONE SCREW, BIOABSORBABLE
Catalog Number 231850
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); No Code Available (3191)
Date of Event 07/02/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Udi: (b)(4).
 
Event or Problem Description
It was reported by the affiliate via cst that the 3 milagro screws have been removed due to patients knee infection.Removal of osteosynthesis material.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary: the complaint device is not being returned, it was discarded by the customer, therefore unavailable for a physical evaluation.This complaint cannot be confirmed.The sterile load information was reviewed to see if there were any other complaints of patient infection for any products sterilized in the same load.There were 19 different lots of product containing 5391 devices.A review of the complaint files revealed there were no other complaints in which patient infection was reported.Based off the results of the sterile load review, it is unlikely the reported patient infection was caused by this mitek screw.Multiple follow ups were done to obtain more information but no response was received.Although it is unlikely the mitek product was a source of the patient¿s infection, with the information provided, we cannot determine a root cause for the reported failure.No nonconformances were identified for this part-lot number combination per qlik query executed on 09/30/2019.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Udi:(b)(4).The expiration date is unknown.

Common Device Name
ORTHOPAEDIC BONE SCREW, BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key8846975
Report Number1221934-2019-57856
Device Sequence Number16781330
Product Code MAI
UDI-Device Identifier10886705010851
UDI-Public10886705010851
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K150209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number231850
Device Lot NumberL846792
Initial Date Received by Manufacturer 07/03/2019
Supplement Date Received by Manufacturer09/30/2019
Initial Report FDA Received Date07/31/2019
Supplement Report FDA Received Date09/30/2019
Patient Sequence Number1